Meds, Mind, Body & Benefits > Nutrition & HIV

Prezista, Truvada, Norvir- Weight gain?

(1/2) > >>

hugobraulioflores:
I currently have been taking Prezista, Truvada, Norvir for 6 months and have been the only medication I've been taking since i was diagnosed positive 6 months ago. I gained a significant amount of weight. I weighed 160 when i started the meds and now im 200 in a span of 6 months. Has anyone else had similar weight gain with these medications? If so what did you do to lose the weight? Besides eating healthy because that is what I've been doing.

hivtalian:
Hi hugo,
I take the same since 4 months + isentress.
Actually I noticed a small increase in my abdominal fat (I usually work out 4 times a week and eat very healthly) and I was kind of alarmed...
But since 1 month I've changed my workouts doing more cardio and now I gained 3 kg of lan mass and don't have that fat over my abs.
I think our drugs can slightly increase abdominal fat (in some people) but you can work on it with physical activity... that's my experience:)

Good luck !

PS have you noticed any change in your face? sometimes I feel like my cheek are thinner but maybe i'ts just an impression...afgter just 4 months everyone says it cant' be lipo.. (I really hope so because that's a big fear I have:/ )

weasel:

       Hi Hugo , nice to meet you  :)

       I've been HIV Poz  longer than you have been alive  :o

       On a good note , I am on the same MEDS as you ,   I do not believe
       these MEDS cause weight gain .

        Are you taking any thing for anxiety ?  I have found that to be a real
       issue to weight gain .   

       I have to watch what I eat , I gain weight very easy , but in my case I
       consider it to my age  .

       I would suggest becoming more active .   

        I've read a few of your posts , I hope you are feeling more in control
      of your life .   HIV  is not the end of the world , forgive me for saying
      you could have a way worse health issue . I lost my older brother years
      ago from a brain tumor , when I am down and out , I have to remind myself
      I have lived a very long time with HIV and for the most part life is good .

                                                 be well ,   Carl

mikeyb39:
i'm on prezista, norvir, Isentress and have the same type of weight gain happen to me as well.  I was 172 when I started and my weight went up to 205 like in 4 to 6 months.

When my doctor checked my cholesterol it was pretty high and told me I had to drop 10 or 15 pounds, so I've been doing the gym more often and watching what I eat.

My doctor also put me on a low dose of Adderall to try and help boost my energy levels throughout the day.  I've lost about 8 pounds past couple months.

DodgerDawg:
Hi, I was diagnosed about the same time as you, and I am on the same meds as well ,  even starting at about the same weight as you. I started meds in hospital the end of January 2014, at a weight of 164. As of today, my weight is 195. However I'm 6'5" and that is an ideal weight for my height.  Checking your weight every day at the same time, and knowing what your BMI is, and where it should be, is a great help.

Take care, Kevin

Navigation

[0] Message Index

[#] Next page

Go to full version